Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2014, 3:28 AM CDT for Webster County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 3:28 AM CDT (08:28 UTC)
- Expired
- Apr 4, 2014, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:40 AM CDT | TSTM WND DMG | 6 Nw Embry, MS | TREES DOWN ON CADARETTA ROAD NEAR THE CADARETTA COMMUNITY |
| Apr 4, 4:00 AM CDT | TSTM WND DMG | 3 Nne Eupora, MS | A TREE WAS BLOWN DOWN ON OLD WALTHALL ROAD...BLOCKING THE ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:40 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS54 KJAN 040828
SVRJAN
MSC155-040915-
/O.NEW.KJAN.SV.W.0075.140404T0828Z-140404T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 415 AM CDT
* AT 328 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SABOUGLA TO DUCK HILL...AND MOVING EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BELLEFONTAINE AND EMBRY AROUND 345 AM CDT.
EUPORA AROUND 350 AM CDT.
CLARKSON AROUND 355 AM CDT.
CUMBERLAND AND MATHISTON AROUND 400 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WALTHALL AND MANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3374 8903 3364 8904 3363 8902 3356 8901
3356 8908 3353 8909 3353 8918 3352 8927
3347 8935 3346 8950 3373 8951 3373 8920
3375 8919
TIME...MOT...LOC 0828Z 275DEG 56KT 3380 8948 3363 8972
HAIL...<.75IN
WIND...70MPH
$$
CME3 follow-up statements
697
WWUS54 KJAN 040841
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM GMT FRI APR 4 2014
MSC155-040915-
/O.CON.KJAN.SV.W.0075.000000T0000Z-140404T0915Z/
WEBSTER MS-
341 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER COUNTY
UNTIL 415 AM CDT...
AT 340 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF CALHOUN CITY TO SWEATMAN...AND MOVING
EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. MULTIPLE TREES AND POWER LINES WERE DOWN
ACROSS THE CITY OF GRENADA.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BELLEFONTAINE AND EMBRY AROUND 345 AM CDT.
EUPORA AROUND 350 AM CDT.
CLARKSON AROUND 355 AM CDT.
CUMBERLAND AND MATHISTON AROUND 400 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WALTHALL AND MANTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE ACROSS GRENADA COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3374 8903 3364 8904 3363 8902 3356 8901
3356 8908 3353 8909 3353 8918 3352 8927
3347 8935 3346 8950 3373 8951 3373 8920
3375 8919
TIME...MOT...LOC 0840Z 275DEG 56KT 3378 8926 3361 8950
HAIL...<.75IN
WIND...70MPH
$$
CME292
WWUS54 KJAN 040852
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT FRI APR 4 2014
MSC155-040915-
/O.CON.KJAN.SV.W.0075.000000T0000Z-140404T0915Z/
WEBSTER MS-
352 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER COUNTY
UNTIL 415 AM CDT...
AT 353 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF PYLAND TO BELLEFONTAINE...AND MOVING
EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CUMBERLAND AND MATHISTON AROUND 400 AM CDT.
LAT...LON 3374 8903 3366 8904 3364 8904 3363 8902
3356 8902 3356 8909 3353 8909 3352 8927
3347 8935 3346 8950 3358 8950 3373 8920
3375 8919
TIME...MOT...LOC 0853Z 275DEG 56KT 3376 8902 3359 8926
HAIL...<.75IN
WIND...70MPH
$$
CME950
WWUS54 KJAN 040906
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
906 AM GMT FRI APR 4 2014
MSC155-040915-
/O.CON.KJAN.SV.W.0075.000000T0000Z-140404T0915Z/
WEBSTER MS-
406 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER COUNTY
UNTIL 415 AM CDT...
AT 406 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CUMBERLAND TO EUPORA...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF WEBSTER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3364 8904 3363 8902 3356 8902 3356 8909
3353 8909 3353 8918 3352 8927 3347 8935
3346 8950 3350 8950 3374 8910 3374 8904
TIME...MOT...LOC 0906Z 277DEG 43KT 3365 8902 3353 8922
HAIL...<.75IN
WIND...70MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:28 PM CDT, 5 hours earlier.
Area forecast discussion, Apr 3, 10:28 PM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1028 PM CDT THU APR 3 2014 ...SEVERE STORMS POSSIBLE OVERNIGHT THROUGH EARLY FRIDAY MORNING... .DISCUSSION...ALL IS QUIET ACROSS THE FORECAST AREA SO FAR THIS EVENING AS A STRONG CAP BETWEEN 850-700 MB HAS SUPPRESSED CONVECTIVE DEVELOPMENT THROUGHOUT THE EVENING. AT BEST ISOLATED TO SCATTERED SHOWERS HAVE BEEN ABLE TO GET GOING ACROSS THE LA/AR DELTA. A POTENT UPPER TROUGH IS CURRENTLY SWINGING ACROSS THE CENTRAL PLAINS. AS THE ASSOCIATED SHORTWAVE HAS PUSHED INTO THE MIDWEST...IT HAS INVIGORATED CONVECTION FROM NE TEXAS THROUGH SE MISSOURI OVER THE PAST SEVERAL HOURS. AS THE SHORTWAVE AND SURFACE FRONT CONTINUE TO PUSH EASTWARD...THE CAP WILL ERODE AND CONVECTION WILL COMMENCE CLOSER TO HOME. MUCH OF THE HIGH-RES GUIDANCE SUITE AND THE NEW 00Z NAM COMING IN CONTINUE TO TREND TOWARD A SLOWER PROGRESSION. IT NOW APPEARS STORMS MAY NOT REACH THE JACKSON METRO AREA/NATCHEZ TRACE CORRIDOR UNTIL MUCH CLOSER TO DAYBREAK...REACHING SOUTHEAST MS AND THE I-59 CORRIDOR LATE MORNING. POPS/WX...GRAPHICASTS...AND THE HWO HAVE ALL BEEN UPDATED TO REFLECT LATER TIMING. OVER THE NEXT SEVERAL HOURS...WE WILL BE FOCUSING ON THE EVOLVING LINE OF STORMS PRESENTLY OVER NE TEXAS AND SUPERCELLS DEVELOPING AHEAD OF THIS CLUSTER OVER NW LOUISIANA/SW ARKANSAS. MESOANALYSIS CONTINUES TO SHOW 0-6 KM BULK SHEAR VECTORS IN THE 50-60 KT RANGE ACROSS THE DELTA...WITH MODEL GUIDANCE SHOWING THIS PERSISTING AND TRANSLATING EASTWARD WITH CONVECTION OVERNIGHT. WITH A 40-50 KT LOW LEVEL JET KICKING ALONG THE LINE OVERNIGHT...THIS WILL MAINTAIN THE POTENTIAL FOR DAMAGING WINDS. EFFECTIVE SRH IS BETWEEN 200-300 M2/S2 WEST OF THE MS RIVER WITH SIG TOR PARAMETER VALUES IN THE 2-4 RANGE. GIVEN THIS...WE WILL MAINTAIN MENTION OF THE POTENTIAL FOR A STRONG TORNADO ACROSS OUR NORTHWEST IN SPITE OF THE SLOWER PROGRESSION. OTHERWISE...OVERNIGHT LOWS WERE ADJUSTED UPWARD A FEW DEGREES IN MANY AREAS. HOURLY TEMPS AND DEWPOINTS WERE ADJUSTED BASED ON CURRENT OBSERVATIONS. POPS WERE ALSO ADJUSTED UPWARD FOR TOMORROW MORNING IN MANY AREAS TO REFLECT THE SLOWER SOLUTION. /DL/ && .AVIATION...CEILINGS WILL LOWER TO MVFR AFTER 06Z AS SCATTERED TO NUMEROUS THUNDERSTORMS MOVE IN FROM THE WEST. AS THE STORMS PASS...CEILINGS WILL DROP LOCALLY TO IFR WITH VISIBILITIES DROPPING TO MVFR. WINDS WILL BE GUSTY FROM THE SOUTH AT 10 TO 20 KNOTS./26/ && .PREV DISCUSSION... /ISSUED AT 310 PM CDT THU APR 3 2014/ SHORT TERM...(THROUGH SATURDAY NIGHT) FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE FRONT WILL BECOME STATIONARY OFF THE GULF COAST FRIDAY NIGHT INTO SATURDAY AS ANOTHER SPRING STORM SYSTEM SETS ITS SITES ON THE LOWER MISSISSIPPI VALLEY REGION. THIS UPPER SYSTEM WILL BE OVER THE FOUR CORNERS REGION ON SATURDAY. AS THE SYSTEM MOVES TOWARD THE SOUTHERN PLAINS ISENTROPIC LIFT WILL BRING UP SOME GULF MOISTURE FOR SOME SHOWERS ACROSS THE SOUTH HALF FOR SATURDAY AFTERNOON. AS WE MOVE INTO SATURDAY NIGHT SOME ELEVATED INSTABILITY WILL COME INTO PLAY FOR SOME EMBEDDED THUNDERSTORMS DURING THE NIGHT. THE EMBEDDED STORMS WILL SPREAD OVER MOST OF THE REGION BY EARLY SUNDAY. IT WILL BE COOLER FRIDAY AND SATURDAY NIGHT WITH LOWS FROM THE MIDDLE 40S NORTH TO THE LOWER MIDDLE 50S SOUTH. HIGHS ON SATURDAY WILL BE FROM THE MIDDLE 60S NORTHWEST TO THE LOWER 70S SOUTHEAST. WILL KEEP STORM WORDING FOR THIS SYSTEM IN GRAPHICS AND HWO. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE ON TEMPS EXCEPT GMOS FOR FRIDAYS HIGHS. FOR POPS KEPT CLOSE TO CURRENT POPS FOR TONIGHT AND FRIDAY AS MODELS POPS LOOKED A LITTLE LOW. FOR SATURDAY INTO SATURDAY NIGHT WENT CLOSE TO MAV POPS./17/ LONG TERM...SUNDAY THROUGH THURSDAY...THE RAIN WILL CONTINUE TO INCREASE FROM SOUTH TO NORTH OVER THE AREA THROUGH THE DAY SUNDAY. AS THIS OCCURS...A SFC LOW WILL DEVELOP ACROSS THE UPPER TEXAS COAST. AS RAIN OVERSPREADS THE ARKLAMISS REGION...THE SFC LOW WILL DEEPEN AND TRACK TO THE NORTHEAST GENERALLY ALONG THE NATCHEZ TRACE CORRIDOR. THIS MORE NORTHERN TRACK CONTINUES TO BE THE CASE WITH THE 12Z RUNS OF THE GFS AND EURO AS THE SURFACE LOW DEEPENS WITH THIS STORM SYSTEM. THE GFS DEEPENS THE LOW FASTER THEN THE EURO ON THE 12Z RUN. NOT ONLY WOULD THIS NORTHERN TRACK BRING SOME HEAVY RAINFALL AND FLOODING TO THE REGION GIVEN PW VALUES AROUND 1.6-1.8 INCHES...BUT IT COULD ALSO MEAN SOME POTENTIAL FOR SEVERE WEATHER FOR A PORTION OF THE CWA. THERE IS PLENTY OF HELICITY AND WIND SHEAR IN THE SOUTHEASTERN PORTION OF THE CWA AND VERTICAL TOTALS ARE DECENT. WILL KEEP THIS SYSTEM'S FLOOD POTENTIAL IN THE HWO. THE 12Z EURO BRINGS OVER 100 KNOTS OF FLOW AT THE MIDLEVELS BY EARLY MONDAY MORNING AS WELL AROUND 4 INCH RAINFALL TOTALS ACROSS THE I-20 CORRIDOR FOR THIS SYSTEM. THE GFS WAS SHOWING 3 INCH RAINFALL TOTALS. THIS MAY BECOME AN ISSUE WITH OUR RIVERS AFTER THIS FIRST SYSTEM IN THE SHORT TERM. BY MONDAY MORNING...THE 993MB SFC LOW WILL BE NEAR OVER KY DRAGGING A COLD FRONT THROUGH THE REGION. BY MONDAY AFTERNOON...MOST OF THE PRECIP SHOULD BE THROUGH THE REGION. COOLER/DRIER AIR WILL MOVE IN AS PW VALUES DROP TO AROUND 0.50 INCHES. CLOUDS WILL BRIEFLY CLEAR BUT ANOTHER SHORTWAVE WILL BE DROPPING INTO THE REGION MONDAY NIGHT INTO TUESDAY AS BROAD TROUGHING WILL REMAIN ACROSS THE REGION AND A LARGE RIDGE RESIDES OVER THE WEST COAST ONCE AGAIN. THIS TROUGH AND ASSOCIATED SHORTWAVES WILL KEEP AT LEAST SOME RAIN CHANCES IN THE FORECAST THROUGH MID-WEEK. THIS WILL ALSO KEEP TEMPERATURES ON THE COOLER SIDE WITH LOWS IN THE 40S AND HIGHS IN THE 60S. BY WEDNESDAY MORNING...THE REGION WILL REMAIN UNDER NORTHWEST FLOW ALOFT BUT THIS WONT LAST LONG AS THE RIDGE TRIES TO BUILD OVER THE ARKLAMISS BUT ENDS UP FLATTENING OUT SOME. DRIER WEATHER WILL RETURN FOR MID-WEEK. AS FOR FORECAST PARAMETERS...RAISED MAV POPS IN A COUPLE OF PERIODS FOR THE WEEKEND WHEN MODELS HAVE CONSISTENTLY AGREED THAT THIS WILL BE A WET TIME PERIOD. 17/28/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/26/17/28
Hazardous weather outlook, Apr 3, 9:59 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 959 PM CDT THU APR 3 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-050300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...ELEVATED TIMING...11 PM - 3 AM SEVERE THUNDERSTORMS RISK...HIGH TIMING...11 PM - 3 AM CONFIDENCE IS HIGH THAT SEVERE THUNDERSTORMS WILL OCCUR WITH 60 TO 75 MPH WINDS AND QUARTER TO GOLF BALL SIZE HAIL. A STRONG TORNADO IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TONIGHT. LAZ015-016-023>026-MSZ026>033-035>038-040>045-047>050-053-054- 059>062-050300- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...2 AM - 7 AM SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...2 AM - 7 AM CONFIDENCE IS HIGH WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...60 MPH WINDS AND A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY CONFIDENCE IS ALSO HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR UPDATES AS WE HEAD INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TONIGHT. MSZ039-046-051-052-055>058-063>066-072>074-050300- NOXUBEE-KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 959 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...6 AM - 11 AM SEVERE THUNDERSTORMS RISK...LIMITED TIMING...6 AM - 11 AM SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER SIZE HAIL WILL BE POSSIBLE. A TORNADO IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY CONFIDENCE IS HIGH THAT HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING CONCERNS SUNDAY INTO SUNDAY NIGHT. PLEASE STAY TUNED FOR UPDATES AS WE HEAD INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 4, 1:07 AM CDT, 2 hours 21 minutes before
ARZ074-075-040635-
ASHLEY AR-CHICOT AR-
107 AM CDT FRI APR 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 AM CDT FRI APR 4 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM 18 MILES NORTHWEST OF OLD MILO TO 33 MILES WEST OF
WEST CROSSETT AT 107 AM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN EXTREME SOUTHWESTERN CHICOT AND ASHLEY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3321 9209 3323 9210 3331 9201 3331 9198
3335 9200 3337 9197 3339 9200 3341 9199
3340 9155 3338 9146 3301 9144 3300 9199
3301 9207 3304 9212 3308 9214 3315 9211
3319 9214
TIME...MOT...LOC 0607Z 284DEG 32KT 3343 9211 3321 9229
3304 9254
JALocal storm report, Apr 4, 2:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
224 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND GST 4 NNE METCALFE 33.50N 90.98W
04/04/2014 M59.00 MPH WASHINGTON MS ASOS
MEASURED AT THE KGLH ASOS
&&
DLLocal storm report, Apr 4, 2:30 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM TSTM WND GST 2 NW CLEVELAND 33.76N 90.76W
04/04/2014 M53.00 MPH BOLIVAR MS AWOS
&&
DLLocal storm report, Apr 4, 2:37 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND DMG 1 SSW DERMOTT 33.51N 91.44W
04/04/2014 CHICOT AR EMERGENCY MNGR
TREES AND POWER LINES DOWNED ALONG ROSE HILL ROAD
&&
DLLocal storm report, Apr 4, 2:44 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG ALLIGATOR 34.09N 90.72W
04/04/2014 BOLIVAR MS EMERGENCY MNGR
A TRACTOR TRAILER WAS BLOWN OVER ON THE ROAD
&&
DLSpecial weather statement, Apr 4, 3:20 AM CDT, 8 minutes before
ARZ075-MSZ019-034-035-040-040850-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-ISSAQUENA MS-HUMPHREYS MS-
320 AM CDT FRI APR 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT FRI APR 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 5 MILES NORTH OF GLEN ALLAN AT 320 AM CDT...MOVING
NORTHEAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN HUMPHREYS...EXTREME NORTH CENTRAL ISSAQUENA...
SOUTHWESTERN SUNFLOWER...SOUTHERN WASHINGTON AND EXTREME EAST CENTRAL
CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3346 9057 3329 9045 3326 9045 3309 9081
3310 9091 3305 9091 3298 9105 3314 9116
TIME...MOT...LOC 0820Z 239DEG 46KT 3311 9101
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Apr 4, 2:01 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Apr 4, 2:05 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 55 min |
| Apr 4, 2:17 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 43 min |
| Apr 4, 2:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 4, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 55 min |
| Apr 4, 2:54 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
| Apr 4, 3:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 43 min |
| Apr 4, 3:03 AM CDT | Tornado Warning | JAN | Carroll, Leflore | 27 min |
| Apr 4, 3:20 AM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Apr 4, 3:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 68 min |
| Apr 4, 3:49 AM CDT | Special Weather Statement | JAN | Issaquena, Yazoo | 31 min |
| Apr 4, 3:50 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 55 min |
| Apr 4, 4:02 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 58 min |
| Apr 4, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| Apr 4, 5:11 AM CDT | Special Weather Statement | JAN | Neshoba, Noxubee, Winston | 39 min |
| Apr 4, 5:33 AM CDT | Special Weather Statement | JAN | Claiborne, Hinds | 32 min |
| Apr 4, 5:44 AM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Apr 4, 6:38 AM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Apr 4, 9:48 AM CDT | Special Weather Statement | JAN | Covington, Jones | 27 min |
| Apr 4, 10:19 AM CDT | Flash Flood Warning | JAN | Jones | 116 min |
| Apr 4, 10:22 AM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 48 min |
| Apr 4, 10:48 AM CDT | River Flood Warning | JAN | Lawrence | 22 days |
| Apr 4, 10:53 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 22 days |
| Apr 4, 11:03 AM CDT | River Flood Warning | JAN | Hinds, Warren | 26 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.